Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2016, 9:55 PM CDT for 4 counties in Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 9:55 PM CDT (02:55 UTC)
- Expired
- Mar 30, 2016, 10:48 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 7:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WUUS53 KSGF 310255
SVRSGF
MOC011-057-097-109-310400-
/O.NEW.KSGF.SV.W.0014.160331T0255Z-160331T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DADE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN JASPER COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHEASTERN BARTON COUNTY IN SOUTHWESTERN MISSOURI...
NORTHERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1100 PM CDT
* AT 954 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF MINDENMINES TO NEAR PURCELL TO
NEAR ALBA...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE... STOCKTON LAKE...
LAMAR... GREENFIELD...
LOCKWOOD... JASPER...
GOLDEN CITY... MILLER...
EVERTON... CARYTOWN...
DADEVILLE... LAMAR HEIGHTS...
AVILLA... SOUTH GREENFIELD...
ARCOLA... KENOMA...
RED OAK... BOSTON...
MAPLE GROVE... MEINERT...
THIS SEVERE THUNDERSTORM WARNING REPLACES THE SEVERE WARNING
PREVIOUS IN EFFECT FOR THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 9407 3757 9362 3731 9362 3728 9363
3728 9361 3723 9361 3716 9437 3729 9438
3747 9447
TIME...MOT...LOC 0254Z 253DEG 42KT 3738 9447 3729 9439 3720 9437
HAIL...1.00IN
WIND...60MPH
$$
WISE4 follow-up statements
414
WWUS53 KSGF 310305
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 PM CDT WED MAR 30 2016
MOC011-057-097-109-310400-
/O.CON.KSGF.SV.W.0014.000000T0000Z-160331T0400Z/
DADE MO-JASPER MO-BARTON MO-LAWRENCE MO-
1005 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR DADE...NORTHEASTERN JASPER...SOUTHEASTERN BARTON AND NORTHERN
LAWRENCE COUNTIES...
AT 1003 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF LAMAR TO JASPER TO NEAR
CARTHAGE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. POWER LINES WERE DOWNED WHEN THIS STORM 4
MILES EAST OF CARL JUNCTION WHEN THE STORM MOVED THROUGH
THAT LOCATION.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE... STOCKTON LAKE...
LAMAR... GREENFIELD...
LOCKWOOD... JASPER...
GOLDEN CITY... MILLER...
EVERTON... CARYTOWN...
DADEVILLE... LAMAR HEIGHTS...
AVILLA... SOUTH GREENFIELD...
ARCOLA... KENOMA...
RED OAK... BOSTON...
MAPLE GROVE... MEINERT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 9407 3757 9362 3731 9362 3728 9363
3728 9361 3723 9361 3718 9433 3729 9438
3746 9444
TIME...MOT...LOC 0303Z 253DEG 42KT 3741 9436 3732 9428 3723 9426
HAIL...1.00IN
WIND...60MPH
$$
WISE983
WWUS53 KSGF 310320
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CDT WED MAR 30 2016
MOC011-097-109-310328-
/O.CAN.KSGF.SV.W.0014.000000T0000Z-160331T0400Z/
JASPER MO-BARTON MO-LAWRENCE MO-
1020 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER...
SOUTHEASTERN BARTON AND NORTHERN LAWRENCE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3729 9405 3730 9408 3757 9407 3757 9362
3728 9363
TIME...MOT...LOC 0318Z 240DEG 48KT 3753 9407 3742 9401 3729 9407
$$
MOC057-310400-
/O.CON.KSGF.SV.W.0014.000000T0000Z-160331T0400Z/
DADE MO-
1020 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR DADE COUNTY...
AT 1018 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF LAMAR TO NEAR LOCKWOOD TO 7 MILES
SOUTH OF GOLDEN CITY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT. PART OF A SILO WAS BLOWN OFF AND PARTIALLY
BLOCKING A ROADWAY 5 MILES WEST NORTHWEST OF CARTHAGE WHEN
THE STORM PASSED THROUGH THAT LOCATION. THIS STORM ALSO
DOWNED POWER LINES EAST OF CARL JUNCTION.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... GREENFIELD...
LOCKWOOD... EVERTON...
DADEVILLE... SOUTH GREENFIELD...
ARCOLA... MEINERT...
BONA... NEOLA...
PENNSBORO... SYLVANIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3729 9405 3730 9408 3757 9407 3757 9362
3728 9363
TIME...MOT...LOC 0318Z 240DEG 48KT 3753 9407 3742 9401 3729 9407
HAIL...0.75IN
WIND...60MPH
$$
WISE874 WWUS53 KSGF 310329 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1029 PM CDT WED MAR 30 2016 MOC057-310400- /O.CON.KSGF.SV.W.0014.000000T0000Z-160331T0400Z/ DADE MO- 1029 PM CDT WED MAR 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR DADE COUNTY... AT 1028 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF GOLDEN CITY TO NEAR GREENFIELD TO NEAR LOCKWOOD...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... STOCKTON LAKE... GREENFIELD... LOCKWOOD... EVERTON... DADEVILLE... SOUTH GREENFIELD... ARCOLA... BONA... NEOLA... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN THE CARL JUNCTION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3733 9396 3756 9399 3757 9362 3734 9363 TIME...MOT...LOC 0328Z 254DEG 44KT 3754 9394 3745 9387 3735 9393 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ WISE
176
WWUS53 KSGF 310348
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT WED MAR 30 2016
MOC057-310358-
/O.CAN.KSGF.SV.W.0014.000000T0000Z-160331T0400Z/
DADE MO-
1048 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3733 9396 3756 9399 3757 9362 3734 9363
TIME...MOT...LOC 0346Z 253DEG 42KT 3760 9368 3751 9361 3741 9367
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:34 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 30, 6:34 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT WED MAR 30 2016 .MESOSCALE DISCUSSION... Organized thunderstorms are still expected over extreme southeast Kansas and western Missouri mid to late evening. Deep convection has evolved over northeast Oklahoma and the southern Kansas Flint Hills. These storms will need to be monitored closely as they progress eastward. Short term hi resolution models continue to indicate a sufficient cape - shear combination for severe weather this evening. The latest HRRR guidance also favors this forecast. && .SHORT TERM...(This evening through Thursday) Issued at 305 PM CDT Wed Mar 30 2016 Expect the next round of convection to spread east from eastern Kansas into southwestern Missouri into the evening as an upper level trough transitions into the Plains. A dry line across central Kansas is not progged to be as progressive and move more slowly eastward. Storms that have formed along the dry this afternoon will shift east off of the dry line into southeastern Kansas and far southwestern Missouri early this evening. The potential exist for severe storms but the window geographically and temporarily is somewhat limited due to a relatively narrow axis of instability. The storms will encounter a more stable environment farther east into the Missouri Ozarks. Therefore expect the greatest risk for severe weather generally along and west of I-49 late this afternoon and evening with lessening risk for severe storms farther east into the Missouri Ozarks. However still expect a good coverage of showers and storms with the potential for locally heavy rainfall amounts. Localized flooding issues may materialize where storms train over the same locations. Convection could linger into Thursday morning mainly across the eastern Ozarks as the passage of the front and dry line will be somewhat delayed. .LONG TERM...(Thursday Night through Wednesday) Issued at 305 PM CDT Wed Mar 30 2016 More tranquil weather will return for the remainder of the week into the weekend as the region comes under influence of a more northwesterly upper level flow. A cool airmass will settle into the region late in the week bringing the potential for frost or freezing temperatures Friday night. The next front with a chance of rainfall will arrive the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Pilots flying in and out of the southwest Missouri airports will need to monitor convection that will approach the region this evening and potentially overnight. Any one of these storms that directly impacts an airfield will bring flight conditions down considerably. Otherwise look for MVFR ceilings from time to time this evening, eventually becoming VFR early Thursday morning. A front will shift across the area, bringing west northwest winds to the airfields throughout the day on Thursday. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && MESOSCALE...Cramer SHORT TERM...Foster LONG TERM...Foster AVIATION...Cramer
Hazardous weather outlook, Mar 30, 8:27 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 827 PM CDT WED MAR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 827 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM CASSVILLE TO OSCEOLA MISSOURI. LARGE HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND A COUPLE OF TORNADOES WILL BE POSSIBLE. THERE IS ALSO A LIMITED RISK FOR FLOODING ACROSS THE ENTIRE OZARKS REGION. ANY FLOODING IS NOT EXPECTED TO BE WIDESPREAD OR FREQUENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHERN MISSOURI INTO THURSDAY MORNING. A LIGHT FREEZE OR FROST MAY OCCUR BY THE END OF THE WEEK WITH COLDER TEMPERATURES RETURNING. THE BEST CHANCES WILL BE FRIDAY NIGHT AND EARLY SATURDAY MORNING. AN ELEVATED FIRE DANGER WILL BE POSSIBLE AT TIMES DURING THE DAYLIGHT HOURS FRIDAY THROUGH MONDAY WITH A DRY AIR MASS IN PLACE AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO CASSVILLE MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 30, 9:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 4 N RIVERTON 37.13N 94.70W
03/30/2016 E1.00 INCH CHEROKEE KS PUBLIC
&&
HATCHLocal storm report, Mar 30, 9:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 4 E CARL JUNCTION 37.18N 94.49W
03/30/2016 JASPER MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED POWER LINES ALONG
HIGHWAY 43 EAST OF CARL JUNCTION. HAIL WAS ALSO REPORTED
IN CARL...HOWEVER...THEY WERE NOT ABLE TO PROVIDE A SIZE.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Mar 30, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 46 min |
| Mar 30, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 22 min |
| Mar 30, 11:06 PM CDT | Special Weather Statement | SGF | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.